Senior Health Channel
Topics & Medications
Quicklinks
Related Channels

Drug Interactions With Teriparatide

Digoxin and bisphosphonates are medications that may potentially cause drug interactions with teriparatide. These interactions could increase your risk of side effects and decrease the effectiveness of bisphosphonates. Since not all drug interactions with teriparatide are known at this time, make sure to tell your healthcare provider about all other medicines you are taking prior to starting treatment.

Drug Interactions With Teriparatide: An Overview

Teriparatide (Forteo™) can potentially interact with a few different medications. Some of the medicines that may lead to teriparatide drug interactions include:
 
  • Bisphosphonates, such as:
 
 

Teriparatide Interactions Explained

The following sections explain in detail the potentially negative interactions that can occur when teriparatide is combined with any of the drugs listed above.
 
Bisphosphonates
In studies, combining bisphosphonates with medications like teriparatide seemed to make bisphosphonates less effective. Talk to your healthcare provider before using these medications at the same time. Many people who take teriparatide have already tried a bisphosphonate, and it is okay to take teriparatide after taking a bisphosphonate (just not at the same time).
4 Tips for Healthy Bones

Forteo (Teriparatide) for Osteoporosis

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.